MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0914-12MR; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0914-12MR; INSTRUMENT, BIOPSY
Model Number ATEC 0914-12MR
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It is reported that during an atec procedure on (b)(6), 2025, the user observed a clear, greasy substance on the specimen collection basket.It is reported that this substance interfered with the ability of the device to properly seal, resulting in air leakage.As a result, it is reported that the procedure was aborted after the initial incision had been made and the patient had to return on another day for another biopsy, requiring a second incision site.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it is reported that during an atec procedure on (b)(6), 2025, the user observed a clear, greasy substance on the specimen collection basket.It is reported that this substance interfered with the ability of the device to properly seal, resulting in air leakage.As a result, it is reported that the procedure was aborted after the initial incision had been made and the patient had to return on another day for another biopsy, requiring a second incision site.The device was returned to the post market quality laboratory for investigation.Visual inspection was conducted and revealed visible grease in the filter canister; functional testing was not conducted.The visual inspection identified the excessive amount of grease in the filter canister, consistent with the initial evaluation, confirming the failure.The investigation determined that the most probable cause of the device issue was an excessive amount of grease, as identified during the visual inspection.The excessive grease in the filter canister is present during manufacturing, and is typically found in the filter tissue area, this situation is currently not considered a critical step to be performed by an automated process, and the observed grease is biocompatible and most probably do not present any kind of risk or harm to the patient because of its composition; passed biocompatibility testing as established and required per iso-10993-1:2009 for an external communicating device, with limited (= 24 hours) contact duration.However, the concern is no longer only about biocompatibility.The customer reported that this substance interfered with the device¿s ability to seal properly, causing air leakage.It is important to note that the following tests were part of the initial validation process: tensile strength for filter canister to quad set tubing joint.Verification report for quad set component: suction connector.Both tests passed successfully.The grease is applied manually and although this step is not currently considered critical, an engineering change order (eco) introduced a new container for grease application on the tissue filter component to help prevent similar issues in the future.Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.The root cause was previously addressed through an eco.The eco covered the failure mode reported and implemented corrective actions.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 0914-12MR
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22441254
Report Number1222780-2025-00367
Device Sequence Number7473821
Product Code KNW
UDI-Device Identifier15420045504875
UDI-Public(01)15420045504875(17)270214(10)E25B14RA
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC 0914-12MR
Device Catalogue NumberATEC 0914-12MR
Device Lot NumberE25B14RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown